The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
My only noticeable side effect from taking Azor is the cost and it seems to be getting more expensive. Which makes my blood pressure go up even more because it makes me angry. I like it because it works but if it goes up again I'm going to quit taking it
I have had elevated blood pressure for a number of years. I was on Avapro 300mg the past few years and it was working okay but I began to have episodes of 150/100 and sometimes higher with occasional headaches. It seems after a while my tolerance for any BP medication builds and they start to become less effective.
My doctor recently gave me a trial of Azor 40/5 to get my numbers under better control and within a week I am running around a consistent 120/80 with no noticeable side-effects. I also have begun to notice better sleep and easier concentration at work as some others noted.
I am hoping the success continues with medication!
12 users found this comment helpful.
I have been on Azor for 7 days. I also started 60mg of Cymbalta the same night, I have had severe headaches from the time I get up until the time I go to bed, also diarrhea some times 4 times a day. Azor did stop the pulsating heartbeat sounds I was having in my ears, I will see me Dr. in a few days to discuss what is happening and if I should continue this medication, I previously was on Cymbalta with no side effects so I don't believe my symptoms are from that medication.
I have been taking Azor for about 2 years. I am, now, beginning to experience severe side effects (especially, hives and itching). I am miserable. Occasionally, my tongue and fingers swell. I have reported it to my doctor. He has given me a prescription to counteract the itching and suggested that I take Benadryl. Benadryl makes me so sleepy and incoherent. However, this medication (Azor) is definitely working for my blood pressure; which was 180 over 100 . With the Azor it goes down tremendously. How can this decrease my blood pressure, yet makes me sick otherwise.
I take this medicine for with elevated blood pressure. If you have swelling or itching or elevated liver tests quit taking it. Also not recommended for heart failure patients. But if like me you have uncomplicated high blood pressure it is fabulous. It is covered by all major insurance plans. I gave it a 10 even though I get some impotence with it. But it is excellent in keeping my pressure down within 30 minutes after taking it. My blood pressure is 160/106 so I am on the lower dose of 5/20. Good luck on this medicine.
Have been taking 10-40 dosage for a little over 6 months. Agree with everyone that it seemed like a miracle medicine the first couple of days %u2013 %u201Cfinally something that worked on my blood pressure%u201D. Then started having dizziness, severe flushes, and night sweats (not hot-flashes which was already over with), muscle pain (started taking increase in calcium, potassium and magnesium and then read in side-effects for Azor that taking potassium with Azor may cause damage to the heart. Also noticed hair loss, which has worsened as time went on, and now noticing patches of hair loss, again, %u201CHm-mm....Would I rather have hair loss or low blood pressure?%u201D It is a toss-up, especially since I have tried at least 20 other medications with no success. Going to see my doctor tomorrow, hopefully there is a remedy for me and good luck to the rest of you.
12 users found this comment helpful.
I recently had to stop taking Azor (5/20) due to severe itching (feet, legs, hands, scalp, back, and around my lips). Azor did work well with keeping my blood pressure under control. I was taken off of Lisinopril for the same reasons (10mg). I just started taking Bystolic (10 mg) today and hope that this will work without any really uncomfortable or painful side effects.
Was on Benicar HCT for years with only moderate results and bad gout side-effects. Doctor insisted on continuing the Benicar HCT and subscribed Allopurinol for the gout and a powerful pain killer for the attacks. Changed Doctors and she changed me to Azor with wonderful results. Blood pressure is now consistently in the 105-115/65-75 range, I'm sleeping better, love my new Doctor and best of all...no gout !
10 users found this comment helpful.
This is my first week on Azor and not only is my blood pressure in the 117/80 range, I slept peacefully through the night and experienced wonderfully pleasant dreams for the first time in nearly five years! So Azor is obviously having a positive effect on my sleep apnea as well. Was a bit dizzy the first morning of the first pill but have been fine since. I'm grateful for the changes.
30 users found this comment helpful.
After years of High Blood Pressure and a series of medicines my awesome doctor prescribed Azor along with a diuretic and my blood pressure was 145/110 and now the average is 120/77. A great medicine and I would tell everyone it is a great medicine. Thanks Dr. G.
14 users found this comment helpful.
First off thank you all! After several prescriptions with sever side effects I found this site and tried Azor. I noticed a clarity and sense of well being. Normally from the first pill of other prescriptions I was sick...
Azor works, blood pressure is down side effects minimum... Give it a shot!
Also know that I found these drugs on my own, evaluating drug reviews here and at other sites, my doctor was looking up a category of drugs in his D.S.M # booklet and writing prescriptions.
22 users found this comment helpful.
Excellent medicine for me with no side effects. Have been on 5/20 dosage once daily along with 25mg of hydrochlorothiazide and my blood pressure is the lowest it's been in 40 years. My average reading about 118/72. Previously had readings of 160-170/90-100
25 users found this comment helpful.
49 years old. Have had high blood pressure for a while now with readings like 175/102-170/100-160-/98 and when I would get stressed even higher than that. At night and at rest sitting in a chair it would come down to almost normal 145/85-150/88 but soon as I was active again it would go high . Never could get it to straighten out. Been taking Azor for a week now and out of 15 readings I have done my average is this 129/75. A lot of times sitting watching T.V it will be like 119/66-121/70 really great readings then when I get active I would check it and it would be like this 132/75-134/77 have had hardly any readings over 80 at all and the top number has not been over 140 since I have been taking Azor. All in all no side effects. Great stuff.
26 users found this comment helpful.
I am 61 years old, diagnosed high blood pressure when 18 years old. I was 6'1" when 18 and weighed 175, 29" pant size with 44 coat size. Have taken drugs for over 40 years trying to keep blood pressure in the 150 over 100 range. (Vasotec, Lotril, and others). Started Azor (lowest dose available), 2 years ago and have never had a reading over 120/80! No side effects for me and I feel great.
25 users found this comment helpful.
I went through several BP meds. Some made me sleep all day and others just did not work. I have two young boys, and I knew I needed something that really worked. After a year or so of the wrong medicines, my doctor put me on Azor. Like everyone here my improvement was so sudden and so good. I was immediately back on the top of my game in work and home life. Like I said, I have two boys - under 6! I cannot afford to make an early exit from this world. Azor is helping massively. Now I need to do my part and lose 50 pounds! Good luck to all. Ask your doctor about this one.
23 users found this comment helpful.
Azor is a powerful high blood pressure medicine. Unless you are in otherwise good health, do not abuse. As with all HBP medicines, take before bedtime and do not mix with alcohol or sleep aids. Good luck.
37 users found this comment helpful.
Azor has been a great product for me. Two others just would not work for me. Azor gave me a flushed face and swollen ankles in the beginning, but that has subsided quite a bit now. Also have less urination too, but does not seem to affect my health in any way. Just make sure you tell your doctor of any side effects you get.
34 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Nov 25th, 2013), Cerner Multum™ (updated Nov 19th, 2013), Wolters Kluwer™ (updated Dec 1st, 2013) and others. To view content sources and attributions, refer to our editorial policy.